MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE Q400M; POWER WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE Q400M; POWER WHEELCHAIR
Model Number Q400M
Medical Device Problem Codes Unintended Movement (3026); Noise, Audible (3273)
Health Effect - Clinical Code Multiple Fractures (4519)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discussion: in reviewing the complaint, the dealer reports that the end user was driving in a straight direction at their senior facility center when the chair suddenly veered to the left, causing the chair to crash into a rail.It was reported that there was no outside elements or influential environmental factors that caused the incident.Based on the information provided, potential root causes for the chair veering into the rail could be either deterioration of the drive system caused by motor failure or brake failure or input device damage leading to unintended motion.The dealer reports that the end user allegedly sustained a broken ankle on one side and broken toes on the opposite foot during the event.The dealer was unable to provide the end user's contact information and did not have further details on what side each alleged injury occurred on, what treatment was provided or if any follow up appointments were necessary.Conclusion: while potential root causes indicate a malfunction occurred, the potential malfunctions typically would not result in serious injury or death if it were to recur; however, in this instance, a serious injury was reported (broken bones), so out of an abundance of caution, an mdr is being filed.
 
Event or Problem Description
Dealer reports that the end user was driving in their senior facility center when the chair veered to the left, causing the chair to crash into a rail, leading to the end user allegedly sustaining a broken ankle on one side and broken toes on the opposite foot.The dealer did not have specific details regarding the reported injury or any follow up treatment.The dealer also claims that afterwards, the chair was making a very loud grinding noise while moving certain directions.There was reportedly no outside element that caused the incident.

Brand Name
QUICKIE Q400M
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key15153209
Report Number2937137-2022-00010
Device Sequence Number12162875
Product Code ITI
UDI-Device Identifier00016958059823
UDI-Public(01)00016958059823
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQ400M
Device Catalogue NumberEIPW30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight98 KG